Author Topic: advise on cold turkey- Ativan  (Read 169 times)

[Buddie]

advise on cold turkey- Ativan
« on: November 14, 2019, 03:54:41 pm »
I've been tapering off Ativan for the last few months, I'm down to 0.5mg per day from the original dose of 1.5 mg per day, I don't like the way the tapering is making me feel, and to just quit, cold turkey, thought I would get some advise , I just want off this poison so my brain can heal, any success story's …...thanks
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: advise on cold turkey- Ativan
« Reply #1 on: November 15, 2019, 04:05:03 am »
I've been tapering off Ativan for the last few months, I'm down to 0.5mg per day from the original dose of 1.5 mg per day, I don't like the way the tapering is making me feel, and to just quit, cold turkey, thought I would get some advise , I just want off this poison so my brain can heal, any success story's …...thanks

Hello. I'm going to tell you the same thing I tell myself. No matter how crappy you feel, things can always get way worse if you were to cold turkey. I have bad taper symptoms and nausea/dry heaving/weight loss are my worst symptoms, among many others. If you can, keep trying to push through and taper as low as you can. Remember, these are not like street drug withdrawals, where you suffer a week, the drug leaves your system and you're fine. These are meds that down regulate your GABA  receptors and that take a long time to remedy itself. Gaba is the breaks to our whole body and mind. I had a partial cold turkey last year from 1.25K down to .25 in one week! I held it 2 weeks and updosed to .5 after that because I slept ZERO HOURS in 3 weeks and my blood pressure was 170/120 the whole time. I was in sheer terror, couldn't eat, I had racing thoughts and couldn't focus on anything. Figure out how big your cuts are and how many cuts are left in that .5mg Ativan. Say it's like 40 cuts. Would you want to take 40 cuts at once? I'm not trying to discourage you from getting off the Ativan and you've done well on your taper by the way, but really think before you jump off at .5A. If it goes bad, it can take awhile to stabilize and you risk kindling. This is just my 2 cents. No matter what you decide, stay safe. ❤
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: advise on cold turkey- Ativan
« Reply #2 on: November 15, 2019, 06:57:06 pm »
thank you for your response, I will continue to taper off this poison, in two weeks I'll cut the 0.5 by quarter's , and take 3/4 of the 0.5 tablet,for two week's, and take 1/4 cut's every two weeks, if tolerable, if not, cut a quarter every month until done.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: advise on cold turkey- Ativan
« Reply #3 on: November 16, 2019, 12:18:55 pm »
Hi, there is an Ativan taper support group thread under “Support Groups”. Great advice there.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: advise on cold turkey- Ativan
« Reply #4 on: November 16, 2019, 12:47:31 pm »
I've been tapering off Ativan for the last few months, I'm down to 0.5mg per day from the original dose of 1.5 mg per day, I don't like the way the tapering is making me feel, and to just quit, cold turkey, thought I would get some advise , I just want off this poison so my brain can heal, any success story's …...thanks

Is this were me, I'd personally try crossing over to valium if I could tolerate it. Keep us updated friend. You have come a long way. All the benzos are horrible when to try to withdraw from them imo.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.